Back to Ask the Diabetes Team Ask the Diabetes Team

What can be done if the glycosylated hemoglobin values are high in 14-year-old Type 1 diabetic? Is it wise to increase the insulin dosage?


Ideally the glycosylated hemoglobin levels should be below the upper limit of normal for the method used, plus 10%. If they are above this, you should think of a number of causes. Insufficient insulin is certainly one of them; but you should also try to think if he doesn't get enough exercise, if he is eating too much, or if he is subject to some special stress, at school for instance. To explore all of this fully it would help to discuss the situation with his doctor or better still with a diabetic team that includes a nurse educator, a nutritionist and a medical social worker.


Original posting 2 Dec 96


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.